Wildfire, Spokane Area
- When
- May 17, 12:00 AM PST to May 23, 5:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
The Wellpinit Complex Fire, centered 16 miles north of Davenport, was a human caused fire that burned 785 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Wellpinit Complex Fire, centered 16 miles north of Davenport, was a human caused fire that burned 785 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 16, 9:26 PM PST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1026 PM PDT FRI MAY 16 2008 .SYNOPSIS... DRY AND INCREASINGLY WARM CONDITIONS WILL PREVAIL OVER THE INLAND NORTHWEST THROUGH THE WEEKEND. NEAR RECORD HIGH TEMPERATURES AND RIVER FLOODING ARE EXPECTED BY SATURDAY AS MOUNTAIN SNOW MELTS OFF AT AN ACCELERATED RATE. && .DISCUSSION... IT HAS BEEN A BUSY EVENING MONITORING THE RIVERS...SORTING THROUGH THE FORECAST HYDROGRAPHS...AND COMMUNICATING WITH LOCAL EMERGENCY MANAGERS. THE AREAL FLOOD WATCH FOR SMALL STREAMS FOR THE IDAHO PANHANDLE AND THE MOUNTAINS OF CENTRAL AND EASTERN WASHINGTON HAS BEEN UPGRADED TO WARNINGS OR ADVISORIES. AREAL FLOOD WARNINGS WERE POSTED FOR SHOSHONE AND KOOTENAI COUNTIES AFTER COMMUNICATING WITH EMERGENCY MANAGERS. SANDBAGGING IS UNDERWAY ON THE WOLF LODGE CREEK IN KOOTENAI COUNTY NEAR WOLF CREEK LODGE ROAD. RISES ON THE UPPER COEUR DALENE RIVER NEAR PRICHARD ALONG WITH OTHER SMALL STREAMS IN SHOSHONE COUNTY WERE THE REASON FOR THE AREAL FLOOD WARNING FOR SHOSHONE COUNTY. FOR THE REMAINING COUNTIES PREVIOUSLY UNDER THE AREAL FLOOD WATCH...EMERGENCY MANAGERS REPORTED SOME RISES ON THE SMALL STREAMS...BUT THE IMPACTS ARE MINOR AND WILL LIKELY CONTINUE TO BE MINOR. THEREFORE A SMALL STREAM FLOOD ADVISORY WAS ISSUED FOR THESE SMALLER STREAMS. QUITE A BIT OF THE SNOW AT THE MIDDLE ELEVATIONS IN NORTHEAST WASHINGTON THROUGH THE OKANOGAN HIGHLANDS HAS MELTED. NUMEROUS FLOOD WATCHES WERE ISSUED THIS EVENING FOR FORECAST POINTS ON A VARIETY OF RIVERS. THE LATE EVENING UPDATE FROM THE RIVER FORECAST CENTER HAS TRENDED DOWN WITH THE FORECAST FOR THE CLEARWATER RIVER AT SPALDING. IF THIS TREND CONTINUES...THE FLOOD WATCH MAY BE CANCELLED. BUT FOR THE FORECASTS FOR THE COEUR DALENE...ST JOE...MOYIE...WENATCHEE...AND ENTIAT ARE RUNNING CLOSE TO FORECAST LEVELS THIS EVENING. && .AVIATION... AN UNSEASONABLY STRONG RIDGE OF HIGH PRESSURE WILL BRING QUIET...BUT HOT WEATHER TO THE INLAND NORTHWEST THIS WEEKEND. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH 06Z SUNDAY. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 56 89 58 83 53 76 / 0 0 0 0 0 10 COEUR DALENE 51 87 52 81 50 77 / 0 0 0 0 0 10 PULLMAN 54 87 53 81 49 76 / 0 0 0 0 0 0 LEWISTON 59 94 60 89 56 83 / 0 0 0 0 0 0 COLVILLE 51 94 51 87 48 80 / 0 0 0 0 10 10 SANDPOINT 47 84 50 80 47 75 / 0 0 0 0 0 10 KELLOGG 48 84 49 79 47 76 / 0 0 0 0 0 0 MOSES LAKE 57 96 59 88 54 86 / 0 0 0 0 0 10 WENATCHEE 60 95 64 86 59 84 / 0 0 0 0 0 10 OMAK 55 95 55 87 52 83 / 0 0 0 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCHES AND/OR WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD BULLETIN FOR DETAILS. WA...FLOOD WATCHES AND/OR WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD BULLETIN FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 526 AM PDT FRI MAY 16 2008 IDZ001>004-026-027-WAZ031>038-041>044-171230- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 526 AM PDT FRI MAY 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116726.